Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics and Stochastic Analysis
Volume 2007, Article ID 31819, 14 pages
http://dx.doi.org/10.1155/2007/31819
Research Article

Hölder Continuity up to the Boundary of Minimizers for Some Integral Functionals with Degenerate Integrands

1Dipartimento di Economia dei Sistemi Agroforestali, Università di Palermo, Viale delle Scienze, Palermo 90128, Italy
2Dipartimento di Matematica e Informatica, Università di Catania, Viale A. Doria 6, Catania 95125, Italy

Received 30 April 2007; Accepted 22 October 2007

Copyright © 2007 S. Bonafede et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. I. V. Skrypnik, “Higher order quasilinear elliptic equations with continuous generalized solutions,” Differential Equations, vol. 14, no. 6, pp. 786–795, 1978.
  2. X. G. Liu, “Partial regularity of multiple variational integrals of any order,” Proceedings of the Royal Society of Edinburgh: Section A, vol. 114, no. 3-4, pp. 279–290, 1990. View at Zentralblatt MATH · View at MathSciNet
  3. N. G. Meyers, “Quasi-convexity and lower semi-continuity of multiple variational integrals of any order,” Transactions of the American Mathematical Society, vol. 119, no. 1, pp. 125–149, 1965. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. E. De Giorgi, “Sulla differenziabilità e l'analiticità delle estremali degli integrali multipli regolari,” Memorie della Accademia delle Scienze di Torino, Classe di Scienze Fisiche, Matematiche, Naturali, 3, vol. 3, pp. 25–43, 1957. View at Zentralblatt MATH · View at MathSciNet
  5. V. Cataldo, S. D'Asero, and F. Nicolosi, “Regularity of minimizers of some integral functionals with degenerate integrands,” to appear in Nonlinear Analysis: Theory, Methods & Applications.
  6. J. Moser, “A new proof of de Giorgi's theorem concerning the regularity problem for elliptic differential equations,” Communications on Pure and Applied Mathematics, vol. 13, pp. 457–468, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. M. Giaquinta and E. Giusti, “On the regularity of the minima of variational integrals,” Acta Mathematica, vol. 148, pp. 31–46, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. O. A. Ladyzhenskaya and N. N. Ural'tseva, “Linear and Quasilinear Elliptic Equations,” Academic Press, New York, NY, USA, 1968. View at MathSciNet
  9. C. B. Morrey Jr., Multiple Integrals in the Calculus of Variations, vol. 130 of Die Grundlehren der mathematischen Wissenschaften, Springer, New York, NY, USA, 1966. View at Zentralblatt MATH · View at MathSciNet
  10. D. Giachetti and M. M. Porzio, “Local regularity results for minima of functionals of the calculus of variation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 39, no. 4, pp. 463–482, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. P. Marcellini, “Regularity of minimizers of integrals of the calculus of variations with nonstandard growth conditions,” Archive for Rational Mechanics and Analysis, vol. 105, no. 3, pp. 267–284, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. G. Moscariello and L. Nania, “Hölder continuity of minimizers of functionals with nonstandard growth conditions,” Ricerche di Matematica, vol. 40, no. 2, pp. 259–273, 1991. View at Zentralblatt MATH · View at MathSciNet
  13. S. Bonafede and S. D'Asero, “Hölder continuity of solutions for a class of nonlinear elliptic variational inequalities of high order,” Nonlinear Analysis: Theory, Methods & Applications, vol. 44, no. 5, pp. 657–667, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  14. A. Kovalevsky and F. Nicolosi, “On Hölder continuity of solutions of equations and variational inequalities with degenerate nonlinear elliptic high order operators,” in Problemi Attuali dell'Analisi e della Fisica Matematica, pp. 205–220, Aracne, Rome, Italy, 2000. View at Zentralblatt MATH · View at MathSciNet
  15. A. Kovalevsky and F. Nicolosi, “On regularity up to the boundary of solutions to degenerate nonlinear elliptic high-order equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 40, no. 1, pp. 365–379, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. F. Nicolosi and I. V. Skrypnik, “Nirenberg-Gagliardo interpolation inequality and regularity of solutions of nonlinear higher order equations,” Topological Methods in Nonlinear Analysis, vol. 7, no. 2, pp. 327–347, 1996. View at Zentralblatt MATH · View at MathSciNet
  17. D. Kinderlehrer and G. Stampacchia, An Introduction to Variational Inequalities and Their Applications, vol. 88 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1980. View at Zentralblatt MATH · View at MathSciNet
  18. I. V. Skrypnik, Nonlinear Elliptic Equations of Higher Order, Naukova Dumka, Kiev, Ukraine, 1973.